MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-3030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned to olympus for evaluation.The exact cause of the reported phenomenon cannot be conclusively determined at this time.If additional and relevant information is received later, this report will be supplemented.
 
Event or Problem Description
It was reported that during a therapeutic sphincterotomy the knife wire broke while it was activated but no device fragment fall.The procedure was completed using a different but similar device.No patient injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation and device evaluation.Sections d8, d9, h3, h4, h6, and h10 were updated.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the cutting wire was broken and the wire coating was torn.However, the definitive root causes of the broken cutting wire and torn wire coating could not be determined.It is possible there was an electric conduction that was activated when the portion of the cutting wire where the wire coating was torn came into contact with the distal end of the endoscope when the forceps elevator was raised.Which caused the cutting wire to instantly become hot at the contact point and break.It is also possible that the forceps elevator of the endoscope was raised and the coated portion of the wire came into contact with the metal part of the distal end of the endoscope upon being deflected, which may have caused movement back and forth, and resulted in a tear.The cutting wire may have been deflected because the slider was slightly pushed hard.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.¿ when inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.¿do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.¿if you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15298465
Report Number9614641-2022-00220
Device Sequence Number12261404
Product Code KNS
UDI-Device Identifier04953170184154
UDI-Public04953170184154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-V411M-3030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown